sick of feeling like this

i have no energy at all,im tired all the time, shortness of breath to the point im sat here at 5am typing, my feet are swelling again, im really down in the dumps and im having a serious HS flare up which aint helping as its right at the top of the leg so walking sitting standing laying all hurts, im hoping to get in with the nurse tomorrow as got refused today allthough she has said im to be fitted in between patients, i just want my life back, im still on 50mcg levothyroxine did try taking at night but just couldnt sleep so thought id try in the morning hoping to get some energy but no differance at all yet keeps me awake at night.......just cant win

6 Replies

  • Oh you poor thing - you sound really miserable and no wonder. It is rotten isn't it, I was laying in bed this morning trying to think back to the last time I felt normal and just couldn't remember it. The aching feet and joints is miserable and combined with hot flushes and shortness of breath it is a horrible package of symptoms to have to deal with. I hope you get to see your nurse today and feel better soon xxxx

  • Oh dear sorry to hear you are feeling so rotten.

    When we get a diagnosis and start treatment there can be a huge sense of relief and then we hope against hope that we can take a pill and the symptoms all disappear just like they can when we have a headache and a painkiller takes away the pain. If only thyroid treatment was the same.

    The early days can be very tough. It's so frustrating suffering whilst trying to build up the dose and waiting for the symptoms to resolve, especially if you have been ill for a long time.

    Unfortunately, rushing to increase doses, if it is done too quickly can bring more problems. Sadly the dose needs to be gradually increased and the symptoms including that horrible breathlessness will eventually resolve for most people on thyroxine.

    On the other hand, some doctors are too cautious and either don't get the dose up enough to optimal levels that resolve the symptoms or take it too slowly. Rushing things is as bad as taking them too slowly.

    I know you don't want to hear this, but it is trial and error and everyone reacts differently and from what I see of your previous posts it is early days yet. Perhaps it is time for another increase as 50mcg is almost certain not to be your final dose?

    You will get better and, in the meanwhile, do all you can to pace yourself, eat healthily and keep posting for support. You are not alone and sharing concerns and questions can be a great help.

    You have my deepest sympathy and I know first hand how horrible this can be.

    Take care and I hope your appointment goes well xx

  • thanks.........i got an appointment with the nurse 12.10 after telling receptionist im to be fitted in, looks like ill be on antibiotics for this one as its huge and very very painful, im due more blood tests in september so might make appointment for that too and hopefully get my dosage increased i just hope the nurse dont give me hell for still being on the levo as i was told i didnt need them a while ago by a different dr but i carried on taking them and even got my dosage increased a few weeks ago, im totally exhausted today as only had couple hours sleep because my breathing seemed worse while i was in bed, i checked with my oximeter and all was fine so guess the worry made it feel worse, i will hopefully feel better just being able to walk and sit without pain

  • seen the nurse leg is quite infected and nowhere near ready to burst now on antibiotics, bit of a mess up at the chemist as was told antibiotics would be ready after 3 today and we were out so sent daughter to collect only to get home to find they did me another script for levothyroxine so sent hubby over for antis and dressings, how will i work the levo as i normally take first thing in morning so could i take antibiotic say an hour later? flucloxacillin 500mg

  • my leg just burst dont know if the antibiotics speeded things up or not but OMG i feel awful now im shaking and feel sick and the pain is worse than ever now,to top it all off i have 2 decent sized dressings and the rest are too small .................oh and i allso found that its 6 hours between levo and antibiotics

  • I was diagnosed with lymphodaema in 2009 whilst on holiday I guess a 400mile coach journey didn't help, previously just been given water retention tablets by my GP and told I was obese as I had gradually increased weight at an alarming rate for no apparent reason hadn't changed any eating habits.

    When I arrived at holiday destination I had to go straight to hospital as my leg was such a mess, which was due to cellulitis however I did recover after several mths and my dr referred me to a lymphodaema specialist and I was given relevant treatment and finally the class two stockings which were so difficult for me till I got the zip up knee ones which helped a lot.

    However I have now moved house eccenually a bungalow as stairs are impossible for me now, and signed up to a new GP as we are too far away from previous one , and I asked about a lymphodaema clinic and was told that it was just fat like the rest of my body even though I explained about previous test etc. I was devastated as I am in a position now where I have no medical support at all for my condition. I like many of you out there am constantly tired and very frustrated what can I do?

    Help Pauline

You may also like...